MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREV100
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, during a brevera procedure, an error displayed on the brevera device after the needle had been inserted into the patient.The customer was unable to clear the displayed error, and the system would not image or acquire tissue.The procedure was stopped and the patient was rescheduled, which will require a new incision.No further information is available.
 
Additional Manufacturer Narrative
Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported on (b)(6) 2025 that during a procedure the brevera system (b)(6) began experiencing errors related to the filter cartridge and the system could no longer take images.The biopsy was stopped and the patient was rescheduled.The tech support representative was able to speak to the customer and learned that after switching to a new lot of disposables, the issue cleared, leading them to believe the issue was with the lot of disposables used.Initial evaluation: no parts were returned to hologic for initial evaluation.The system was in use for 28 months at the time of the complaint.Investigation methods and findings: none of the equipment used in the complaint was returned.As a result, no investigation could be performed.Cause/root cause: since no investigation could be performed, a definitive root cause could not be determined.In the case notes, the tech support personnel assigned to the case states that once the customer switched to a new lot of needles, they no longer had issues, indicating that the cause was the disposable itself.Based on this, the most probable root cause is a bad sensing magnet in the tissue filter tray preventing it from being recognized by the system.Conclusion: none of the equipment used in the complaint was returned for investigation.As a result, no issues could be confirmed, and a definitive root cause could not be determined.The tech support representative noted that the customer stated that after switching to a new lot of disposables, the issues were not experienced, indicating that the most likely root cause was an issue with that lot of disposables.Complaint confirmed: no device history record (dhr) review: system sku: (b)(4) system serial number: (b)(6) system manufacture date: 2/24/2022 system installation date: (b)(6) 2023 udi: (b)(4).The device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22171400
Report Number1222780-2025-00322
Device Sequence Number9218453
Product Code KNW
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREV100
Device Catalogue NumberBREV100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown